U.S. doctors online nowAsk doctors free
South Africa
A 31-year-old female asked:

Years ago i took crestor (rosuvastatin) to lower cholesterol. i felt horrendous on it and stopped. recently i tried lescol and felt the same, awful. does that mean i can't take statins? what are my options here?

2 doctor answers6 doctors weighed in
Dr. Danny Farahmandian
Internal Medicine 24 years experience
You can try others: Sometimes, there is a specific statin amongst the group that won't cause this. Also can try coq10 which may negate side effect of a statin.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Sherri Tenpenny
Holistic Medicine 38 years experience
Statins: The side effects are common with all statins. Similar to penicillin, if you react to one statins you will probably react to all. Most cholesterol issues can be controlled by diet and exercise. Try eliminating cow's milk dairy and wheat for 60 days. Also walk 30 minutes/day, take fish oil 3000mg/day and sustained released Niacin 500mg/day - chances are your cholesterol will be fine.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Mar 14, 2015

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.